Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 

 

Upper and lower bounds for the solution of a melting problem


Author: Bruno A. Boley
Journal: Quart. Appl. Math. 21 (1963), 1-11
MSC: Primary 80.49
DOI: https://doi.org/10.1090/qam/147124
MathSciNet review: 147124
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A slab, melting under an arbitrary heat input on one face and insulated on the other is studied. Variable material properties are taken into account. After preliminary general considerations, it is shown that the solution to the stated problem is unique. It is then proved that higher rates of melting and higher temperatures will result from higher heating rates; from this intuitively plausible result upper and lower bounds for the solution are easily constructed. An example is worked out in detail.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 80.49

Retrieve articles in all journals with MSC: 80.49


Additional Information

DOI: https://doi.org/10.1090/qam/147124
Article copyright: © Copyright 1963 American Mathematical Society


Brown University The Quarterly of Applied Mathematics
is distributed by the American Mathematical Society
for Brown University
Online ISSN 1552-4485; Print ISSN 0033-569X
© 2017 Brown University
Comments: qam-query@ams.org
AMS Website